Econometrica: Jan 1984, Volume 52, Issue 1

Nonlinear Regression with Dependent Observations<143:NRWDO>2.0.CO;2-1
p. 143-162

Halbert White, Ian Domowitz

This paper provides general conditions which ensure consistency and asymptotic normality for the nonlinear least squares estimator. These conditions apply to time-series, cross-section, panel, or experimental data for single equations as well as systems of equations. The regression errors may be serially correlated and/or heteroscedastic. For an important special case, we propose a new covariance matrix estimator which is consistent regardless of the presence of heteroscedasticity or serial correlation of unknown form. We also give some new tests for model misspecification, based on the information matrix testing principle.

Log In To View Full Content